Jump to content
CrazyBoards.org

Agitation driving me crazy...


Recommended Posts

I am feeling so agitated at the moment that even Ativan isn't doing much to help...

What do you do to help when you feel like this?

I feel like I want to crawl out my own skin... can't concentrate enough to watch TV or read, can't sit still, can't string much of a sentence together sometimes...

It's been going for about a week.

I have no pdoc access for 2.5 weeks so how do most people get through this?

I've been drinking a lot to help with it but i know that's a bad idea...

I try to walk and run a lot and I'm writing a lot and eating a lot too and I feel ok during those times but when I stop it's hell...

Link to comment
Share on other sites

I can't make a diagnosis, but especially the "wanting to crawl out of my skin" part reminds me of how I feel during mixed episodes. Have you ever had any mixed episodes in the past?

Basically, if you have mixed episodes, or if this is a new presentation of your illness, I think you should call your pdoc, now. If you *are* mixed, 2.5 weeks is going to be so bad, I think it's too long to wait.

Link to comment
Share on other sites

How long have you been on the Abilify? I tried it about six months ago and it very much gave me that "crawling out of my skin" feeling. This is not to say you should stop taking it. You need to talk to your pdoc about that. But it's worth considering whether the onset of your current agitation coincided with starting or increasing your dose of Abilify, because some people find it very activating.

Link to comment
Share on other sites

4 hours ago, Gearhead said:

How long have you been on the Abilify? I tried it about six months ago and it very much gave me that "crawling out of my skin" feeling. This is not to say you should stop taking it. You need to talk to your pdoc about that. But it's worth considering whether the onset of your current agitation coincided with starting or increasing your dose of Abilify, because some people find it very activating.

I've been on it 3 weeks-ish and just went up to 10mg. I emailed my pdoc asking to stop and she suggested dropping back to 5mg, but I still felt the same then. I actually can't stand it - it's awful. I thought I was going to throw my laptop out of the window in rage at the worst point. Otherwise it feels like I want to crawl out of myself, like I said, and I can't concentrate enough to even have a longish conversation with someone. I really can't take it.. I think I might have to ask my pdoc if i can stop altogether just for 2 weeks at least.

9 hours ago, crtclms said:

I think you should call your pdoc, now. If you *are* mixed, 2.5 weeks is going to be so bad, I think it's too long to wait.

I am 2 weeks away from returning from a trip in the UK, where I have no access to a pdoc. I have emailed mine and she has encouraged me to seek help here but I will have no access to a pdoc due to the way the NHS works. I have the ER, but I does not qualify in this state, it's not a threat to life. Because I have to wait, I have been taking Ativan, or Ambien, or drinking or both every night just so I can fall asleep. I have nearly run out of all my benzos and sleeping aids. It is a miserable state of affairs. 

56 minutes ago, Flash said:

Yeah, it could be akathisia. I got that when I got the bump to 10 mg Abilify.  My pdoc gave me cogentin 1 mg, and that treated it effectively. The akathisia eventually went away. 

I probably need something like this. I will mention when I get back. For now though, I'm going out my mind.

What do people do to ease it other than meds, as that option is limited for me right now.

Link to comment
Share on other sites

12 minutes ago, melissaw72 said:

Abilify has a long half life, so you probably won't feel any different for awhile (about at least 2-3 weeks) after lowering the dose.

 

Arg. I've only been on the 10mg for a few days, so in that case it was probably the lower dose that made me feel this way anyway. 

This is so awful. I guess having a meds change when I was just about to go away to a foreign country was a someone's idea of a joke.

Link to comment
Share on other sites

I hope things turn around for you.  Could you come home early?  Idk why you are there, but if it is for work or something, it would suck if it interfered with work.  That why I suggested coming home early ... if it is affecting your work, you aren't accomplishing things, and/or everything else you are doing there, it might be worth it to come home earlier than expected, IMO.

Link to comment
Share on other sites

36 minutes ago, melissaw72 said:

I hope things turn around for you.  Could you come home early?  Idk why you are there, but if it is for work or something, it would suck if it interfered with work.  That why I suggested coming home early ... if it is affecting your work, you aren't accomplishing things, and/or everything else you are doing there, it might be worth it to come home earlier than expected, IMO.

Thank you melissaw72, I am visiting friends and family because I am from here originally. I would like to come home early, but I can't change the flight because it will cost $800-1000 which I just do not have, and have already paid for my current ticket. I have to fly 2 planes to the MidWest from the UK. It is a question of waiting it out here until it's time to fly on the 18th, so 12 days actually, not as long as I thought (but still long!)

Link to comment
Share on other sites

23 hours ago, Gearhead said:

How long have you been on the Abilify? I tried it about six months ago and it very much gave me that "crawling out of my skin" feeling. This is not to say you should stop taking it. You need to talk to your pdoc about that. But it's worth considering whether the onset of your current agitation coincided with starting or increasing your dose of Abilify, because some people find it very activating.

I should have mentioned that Abilify made me manic. But it was clearly manic, not mixed, and I wasn't having akasthisia. I'm not trying to say it *is* this or that, just throwing out some more possibilities.

Link to comment
Share on other sites

On January 5, 2016 at 2:53 PM, Hester said:

I am feeling so agitated at the moment that even Ativan isn't doing much to help...

What do you do to help when you feel like this?

I feel like I want to crawl out my own skin... can't concentrate enough to watch TV or read, can't sit still, can't string much of a sentence together sometimes...

It's been going for about a week.

I have no pdoc access for 2.5 weeks so how do most people get through this?

I've been drinking a lot to help with it but i know that's a bad idea...

I try to walk and run a lot and I'm writing a lot and eating a lot too and I feel ok during those times but when I stop it's hell...

I'm sorry to hear your feeling so aggitated. I just wanted to say I know how it can be to feel aggitated even your benzo feels like a sugar pill. 

How I deal with it as best as I can is take an extra dose of my benzo (which my pdoc says is ok) and I just try my best to do something I still mildly enjoy. If my gf is around I sit with her. She calms me down. 

Maybe next time you see your pdoc you can ask for an increase in Ativan for days you feel like this so you don't have to drink. The extra dose would be much healthier. I know that would be tough though as I'm a former binge drinker who did it to numb the mental pain. So I know how hard it is not to do it.

I hope things get better

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...